May 12, 2017 Is International ME/CFS and FM Awareness Day
International ME/CFS and FM Awareness Day is May 12th, 2017. Jody Smith shares some information about upcoming events and ways you can be heard ...
Discuss the article on the Forums.

B12 effect starting and stopping

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Ninan, Nov 15, 2014.

  1. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    I've recently, in August, got B12 working again which is a miracle for me since I'm a total bed bound zombie without it. (I had some other stuff helping me but they stopped working so now it's B12 or bed bound.)

    The effect is kind of going up and down. It works, then it stops working, I change something, it works again, then it stops working etc. I'm trying to take all the (right) co-factors and I think this start stop-thing is all about that I run out of co-factors quickly. Or that I'm taking too much of something.

    I'm currently on:
    Methyl B12 shots, 10 mg every three days
    Jarrow formulas B12 5 mg every other day (just to get more types of B12)
    Enzymatic Therapy B12 1 mg every other day (just to get more types of B12)
    Dibencozide, Source Naturals, every three days
    C-vit 4000 mg (trying at least, it's pretty... well acid)
    Thorne Basic B complex 3 capsules a day (it contains all the metafolin I've needed recently but not as many kinds of B-vitamins as Jarrow's B right)
    Gamma E complex, max dose
    D3 5000 IU
    NOW Full Spectrum Mineral Caps, maximum dose
    Zink 50 mg
    Selenium 50 mg
    Vitamin A från fish liver oil, 25 000 IU, one capsule every other day
    ALC 300 mg in morning (I get too much energy if I take more)
    Fish oil, 1 tsp
    Potassium, 500 mg

    If this stops working, any ideas on what to try?

    I realize I'm taking quite a bit of B1, B2 and B3. Could that be the reason I'm losing effect? I'm trying not to take folic acid since I want to see if it gives me a better effect, so is there another B complex I should try? Or maybe just taking one capsule a day instead of three and add metafolin (Solgar).

    This is my journey so far:
    2007-2011: I took B12 during this time, without folate, and had great effect. But I had to increase the dose regularly to keep the effect. From pills to shots to methyl shots and after four years of being able to work etc I was taking as much as 20 mgs of methyl B12/day and the effect was wearing off completely. I tried to get it to work again on freddds protocol but I think I gave up to quickly. Then I had three years of no B12 effect

    2014: I started with B12 and folate i August after half a year of taking multivitamins. Again, I had great effect. At the same time I was taking multiminerals (Mivototal plus). After a month or so I started taking less multi minerals and the effect from B12 wore off. I had to take more folate to keep at least some of my energy.

    When I realized what was happening I started taking more multi vitamin and added one Jarrow's B right a day. I also took more Vit C and Vit D, zink and selenium. After just three days the effect was back. It was so strong I had to quit all extra folate all together for a few days.

    Then I took only multivitamins for a few days and the effect started disappearing again. I took more and then changed to my current protocol, mostly according to freddds recommendations. After just a few days I was feeling better again - the first shot worked fine. Now, one week later: Even though I continued the same protocol, the effect is wearing off again and I'm not sure what to do.
     
    Last edited: Nov 16, 2014
  2. Martial

    Martial Senior Member

    Messages:
    1,342
    Likes:
    1,178
    Ventura, CA
    Be careful with that much b6, also with that high of doses for the b vitamin co factors you are creating an impossible demand for potassium. Maybe its on and off again due to potassium deficiency? Also very important to supplement electrolytes and minerals on top of the vitamins while using methylation treatment.
     
  3. Martial

    Martial Senior Member

    Messages:
    1,342
    Likes:
    1,178
    Ventura, CA
    You shouldn't need too much of the other b vitamin co factors or you risk causing a major potassium demand, at least according to Fred's theories and my and other people's experiences. Be careful with b6 you should never take more then 10mg a day P5P form no pyrodoxine unless you have pyroluria.

    Here is a great b complex blend that covers you for all those bases.

    http://www.metabolics.com/b-complex-pot-of-180-capsules.html

    Be sure to get adequate electrolytes and other minerals on top of the vitamins, methylation will create a need for increased nutrition across the board.
     
  4. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    Oh, I forgot. I take potassium. About 700 mg/day. Adding to the list.

    I have constant tachycardia which started when B12 started having effect. Been thinking it could be low potassium? But I've had tachycardia problems before, from eating carbs etc. I'm going to check my potassium levels next week.

    How important are choline, inositol and PABA? I took them on my last schedule but they are not in this one.
     
  5. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    Ok, so I'll cut the B-complex dose to one capsule and see if it helps and then maybe change to the Metabolic version, or Jarrow's B right? I have Jarrow's at home. Maybe I should just skip trying to avoid folate and take the Jarrow B complex for a few days and see what happens.

    I've been trying to cut out folate though I don't really notice any difference between the different kinds. I've taken the MTHFR test but haven't seen the results yet.
     
  6. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
    I think you should add magnesium.
     
  7. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    It's 500 mgs of magnesium in my daily Multi mineral. Too little? I've been reading Myhill and am going to try to get my doctor to give me magnesium shots. Seeing him next week.
     
  8. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
    @Ninan 500mg sounds enough, not sure, but it's best when taken spread during the day, divided in 3 or 4 doses. I assume you will test your magnesium levels before going for shots, right?
    I have never read any recommendation for testing urine magnesium, but when I tested my levels, urine, serum and RBC were included. Serum was normal, RBC was also in range but low according Mg specialists that say minimum should be 6, and urine was alarmingly low.
     
  9. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    Ok, thanks @Gondwanaland I should get my levels checked.

    I've been feeling nauseous the last week. I thought it was PMS but I wonder if it could be the high vitamin B dose?
     
  10. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
    Nausea usually is due to liver overload.

    P.S. magnesium shots is an extreme solution.
     
  11. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    So what could cause liver overload? Too many vitamins?
     
  12. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
    Probably... To me it seems you are taking too much vit A, not sure.
     
  13. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    @Freddd protocol says 10 000 vit A/day, that's why I take it every two days. But it's a bit much. Maybe I should cut down the E too. This is such a jungle.
     
  14. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
  15. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    Thanks. That might be it. At least if my liver is working as well as I am, generally. :ill: I'll stop it and see if the nausea goes away.
     
  16. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
    It might take a few days until you improve, good luck!
     
  17. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    Thanks a lot! Yeah, maybe it can explain why I have less energy too. That would be great. :balloons:
     
  18. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    But if I have had good effect from B12, I should be able to make it work, even in the long run, right? If I find the right doses of the right co-factors. Or could it be that the effect only lasts for so long?
     
  19. Gondwanaland

    Gondwanaland Senior Member

    Messages:
    4,563
    Likes:
    3,556
    The right doses and cofactors can help anyone on planet Earth ;) But it is a never ending process... Did you download and read caledonia's documents? The are really helpful.
    I hope to find the right doses and cofactors myself sometime soon as well :confused:
     
  20. Ninan

    Ninan Senior Member

    Messages:
    511
    Likes:
    313
    I'm reading Caledonias paper now. Very helpful! Just discovered lithium. Yet another factor.

    Ok, I'm from earth (according to George Carlin) so that sounds hopeful! :) Do you have effect from B12? Waxing and waning too?
     

See more popular forum discussions.

Share This Page